Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2012, 2:52 PM EDT for Warren County, Georgia. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 2:52 PM EDT (18:52 UTC)
- Expired
- Aug 11, 2012, 3:00 PM EDT
- In force
- 8 min
- Issued by
- NWS Atlanta, GA
County Warren County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
129
WWUS82 KFFC 111852
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SAT AUG 11 2012
GAZ062-111900-
252 PM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 300 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORWOOD...CAMAK...WARRENTON AND MESENA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3333 8269 3347 8276 3354 8262 3341 8254
3337 8254
TIME...MOT...LOC 1851Z 248DEG 20KT 3344 8265
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:47 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 11, 1:47 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 147 PM EDT SAT AUG 11 2012 .PREV DISCUSSION... /ISSUED 1123 AM EDT SAT AUG 11 2012/ UPDATE... CURRENT RADAR SHOWS VERY ISOLATED SHOWERS...AS WELL AS A LONE THUNDERSTORM IN THE WADLEY AREA. NAM12 AND LOCAL WRF ARE HANDLING THE CURRENT CONVECTION AND TIMING OF THE SURFACE FRONT WELL. THERE IS STILL GOOD MOISTURE OVER CENTRAL AREAS...AND WITH BREAKS NOTED IN THE CLOUD COVER...ANTICIPATING CENTRAL GEORGIA MAY WARM 2-4 DEGREES MORE THAN CURRENT FORECAST. WITH AFTERNOON HEATING PEAKING ABOUT THE TIME THE SURFACE FRONT ARRIVES...THIS WILL BE THE BEST AREA FOR CONVECTIVE DEVELOPMENT. HAVE ADJUSTED POPS ACROSS THE AREA...BLENDING THE CURRENT RADAR WITH EXPECTED POPS LATER THIS AFTERNOON. UPDATED FORECASTS WILL BE ISSUED SHORTLY. PREV DISCUSSION... /ISSUED 254 AM EDT SAT AUG 11 2012/ SHORT TERM /TODAY THROUGH SUNDAY/... COLD FRONT WORKING ITS WAY INTO NORTHWEST GEORGIA EARLY THIS MORNING SHOULD CONTINUE TO PUSH SOUTH AND EAST THROUGH THE FORECAST AREA TODAY THROUGH THIS EVENING. BEST CHANCES FOR PRECIPITATION SHIFT INTO CENTRAL GEORGIA ZONES BY MIDDAY...BUT SIGNIFICANTLY DRIER AIR IS LAGGING BACK ACROSS THE TENNESSEE VALLEY AND I HAVE KEPT CHANCE POPS ACROSS THE NORTH THROUGH THE MAJORITY OF THE DAY. INSTABILITY IS MARGINAL ACROSS NORTH GEORGIA TODAY AND MODERATE ACROSS CENTRAL GEORGIA. WITH THE BETTER UPPER SUPPORT WELL NORTH OF THE REGION AND LIMITED HEATING ACROSS CENTRAL ZONES DUE TO EXPECTED CLOUD COVER... I DO NOT EXPECT A SIGNIFICANT THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS TODAY. IF CLOUDS BREAK AND CENTRAL GEORGIA HEATS UP A LITTLE BETTER THAN EXPECTED BY THIS AFTERNOON...A FEW ISOLATED SEVERE THUNDERSTORMS WOULD NOT BE IMPOSSIBLE. FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...WEAK NORTHWEST UPPER FLOW AND MUCH DRIER AIR POINT TO A DRY AND PLEASANT END TO THE WEEKEND. TEMPERATURES WILL START OUT NOTICEABLY BELOW SEASONAL NORMALS SUNDAY MORNING BUT SHOULD CLIMB TO NEAR NORMAL FOR SUNDAY AFTERNOON. HOWEVER WITH THE DRY LOW-LEVEL AIRMASS IN PLACE EVEN SUNDAY AFTERNOON SHOULD PROVE TO BE VERY COMFORTABLE FOR MID-AUGUST. 20 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A FAIRLY PROGRESSIVE FLOW WILL CONTINUE INTO THE LONG TERM WITH THE WESTERLIES DIPPING INTO THE SOUTHEAST UNITED STATES AND A SERIES OF WEAK SHORT WAVES MOVING THROUGH THE FLOW. EACH SHORT WAVE WILL BRING A CHANCE OF SHOWERS/TSTORMS TO THE CWA. TIMING OF THESE WILL BE DIFFICULT...ALTHOUGH IN THE BEGINNING OF THE LONG TERM THE GFS AND ECMWF ARE IN AGREEMENT ON TIMING...JUST DIFFER ON STRENGTH. THE OTHER PROBLEM ARE THE GUIDANCE TEMPS WHICH APPEAR TO BE TOO COLD ON THE MIN TEMPS AND HAVE THEREFORE RAISED THEM BY A FEW DEGREES. 17 && .AVIATION... 18Z UPDATE... AS THE COLD FRONT WORKS ITS WAY SOUTHWARD THROUGH THE FORECAST AREA. WINDS WILL GENERALLY OUT OF THE NORTHWEST BEHIND THE FRONT WITH SOUTH TO SOUTHWEST WINDS AHEAD OF IT. ALL TAF SITES SHOULD HAVE WEST TO NORTHWEST WINDS AFTER 02Z...WITH SPEEDS 5KTS OR LESS. WINDS WILL REMAIN NORTHWEST SUNDAY WITH SPEEDS AROUND 5KTS. NORTHWEST FLOW WILL BRING DRIER AIR ACROSS THE AREA...WITH CLEARING SKIES THROUGH THE OVERNIGHT. SCATTERED SHOWER WILL MAINLY IMPACT MCN TAF 18-22Z BEFORE MOVING OFF TO THE EAST. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ALL ELEMENTS. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 63 89 64 / 30 20 0 0 ATLANTA 85 65 87 69 / 10 10 0 0 BLAIRSVILLE 82 60 85 55 / 10 10 5 10 CARTERSVILLE 85 61 86 58 / 10 10 5 10 COLUMBUS 87 68 89 70 / 50 20 0 0 GAINESVILLE 83 63 86 65 / 10 20 5 10 MACON 88 68 89 67 / 60 20 0 0 ROME 85 62 87 58 / 5 10 5 10 PEACHTREE CITY 85 62 87 61 / 20 10 0 0 VIDALIA 91 73 90 73 / 60 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....17 AVIATION...ATWELL
Hazardous weather outlook, Aug 11, 5:47 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 AM EDT SAT AUG 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 547 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA TODAY. .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT BRINGING DRIER AND MORE STABLE AIR. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH CLOUD TO GROUND LIGHTNING. THE BEST CHANCES FOR ISOLATED SEVERE STORMS TO DEVELOP WILL BE NOON TO 10 PM...AND MAINLY SOUTH OF A LINE FROM HAMILTON...TO JACKSON...TO WASHINGTON. .DISCUSSION... THE ATMOSPHERE ACROSS NORTH GEORGIA WILL SLOWLY STABILIZE TODAY WHICH WILL ALSO DIMINISH THE THREAT OF THUNDERSTORMS THOUGHOUT THE DAY. HOWEVER ACROSS CENTRAL GEORGIA...THE ATMOSPHERE WILL BE MARGINALLY UNSTABLE AHEAD OF THE COLD FRONT. CAPES WILL INCREASE TO 1000 TO 1500 THIS AFTERNOON. WHILE THIS WILL BE ENOUGH FOR SCATTERED THUNDERSTORMS TO DEVELOP...AN ISOLATED SEVERE STORM IS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY...AND THEN AGAIN THURSDAY AND FRIDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 11, 11:27 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 2 ENE HOLLIS LATHEM RES 34.39N 84.22W
08/10/2012 DAWSON GA 911 CALL CENTER
DAWSON COUNTY 911 RELAYED A REPORT OF 2 DOWNED POWER
LINES ON COWART ROAD. TIME ESTIMATED FROM RADAR.
1015 PM TSTM WND DMG 1 W MATT 34.30N 84.18W
08/10/2012 FORSYTH GA 911 CALL CENTER
FORSYTH COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
THE NORTHERN PORTION OF THE COUNTY. TIME ESTIMATED FROM
RADAR.
&&
RGARCIASpecial weather statement, Aug 11, 1:58 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT SAT AUG 11 2012 GAZ081-082-093>095-111830- 158 PM EDT SAT AUG 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN PEACH...MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 230 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEE POPE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH... MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT VALLEY...HORNS... NAKOMIS...LEE POPE...KNOXVILLE...ROBERTA...FRIENDSHIP...MIAMI VALLEY...POWERVILLE...LAKEWOOD...JACK BROWN ESTATES...BYRON... ELBERTA...ROBINS AIR FORCE BASE AND WARNER ROBINS. && LAT...LON 3284 8370 3259 8356 3247 8398 3270 8409 TIME...MOT...LOC 1758Z 243DEG 21KT 3260 8392
Special weather statement, Aug 11, 2:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SAT AUG 11 2012
GAZ062-111900-
252 PM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 300 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORWOOD...CAMAK...WARRENTON AND MESENA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3333 8269 3347 8276 3354 8262 3341 8254
3337 8254
TIME...MOT...LOC 1851Z 248DEG 20KT 3344 8265The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 10, 9:18 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 42 min |
| Aug 10, 9:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 10, 9:29 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Aug 10, 9:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 46 min |
| Aug 10, 9:58 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Aug 10, 11:37 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 23 min |
| Aug 11, 1:52 AM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 38 min |
| Aug 11, 2:53 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 37 min |
| Aug 11, 2:55 AM EDT | Special Weather Statement | FFC | Fannin, Union | 50 min |
| Aug 11, 5:03 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 42 min |
| Aug 11, 6:34 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 41 min |
| Aug 11, 1:58 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach | 32 min |
| Aug 11, 4:46 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.